Reactions 1704, p373 - 2 Jun 2018
Lobar intracerebral haemorrhage: case report
An 86-year-old woman developed lobar intracerebral
haemorrhage during treatment with warfarin [coumadin;
dosage, route, time to reaction onset and outcome not stated].
The woman had a history of multiple deep vein thrombosis
and heterozygous for Factor V Leiden and prothrombin gene
mutations. She had been receiving anticoagulation therapy
with warfarin. She presented to the emergency department
with right arm weakness and aphasia. She was found to have
intracerebral haemorrhage with intraventricular extension as
revealed by head CT.
The woman received prothrombin complex concentrate
[Kcentra] to reverse anticoagulation. An MRI revealed
approximately 50 micro-bleeds with primarily lobar
distribution, consistent with underlying cerebral amyloid
angiopathy. Lower extremity non-invasive study showed a
non-occlusive thrombus in the left femoral and popliteal veins.
The treatment with warfarin was discontinued due to the high
risk of recurrent intracranial haemorrhage. She was initiated
on prophylactic dosing of enoxaparin sodium [lovenox].
Author comment: "Case presentation of lobar
intracerebral haemorrhage in a patient with inherited hyper-
coagulable state on systemic anticoagulation with underlying
Li M, et al. The complex dilemma- Decision for anticoagulation in cerebral
amyloid angiopathy (CAA) with microbleeds. Journal of the American Geriatrics
Society 66 (Suppl. 2): S181, Apr 2018. Available from: URL: http://
doi.org/10.1111/jgs.15376 [abstract] - USA
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved